Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 710, NWS Norman, OK

June 8, 20254 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 8, 2025, 7:51 PM CDT for 4 counties in Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2025, 7:51 PM CDT (00:51 UTC)
Expired
Jun 8, 2025, 8:30 PM CDT
In force
39 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carter County, OK, Garvin County, OK, Johnston County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 102 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:00 PM CDTSevere Thunderstorm Watch PDSSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1583 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

683 
WUUS54 KOUN 090051 RRA
SVROUN
OKC019-049-069-099-090130-
/O.NEW.KOUN.SV.W.0710.250609T0051Z-250609T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
751 PM CDT Sun Jun 8 2025

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northwestern Johnston County in southeastern Oklahoma...
  South central Garvin County in southern Oklahoma...
  Northern Carter County in southern Oklahoma...
  Murray County in southern Oklahoma...

* Until 830 PM CDT.

* At 751 PM CDT, a severe thunderstorm was located 5 miles southeast
  of Hennepin, moving east-southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Sulphur, Davis, Dickson, Springer, Katie, Mill Creek, Dougherty,
  Gene Autry, Hennepin, Pooleville, Lake Of The Arbuckles, and Turner
  Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3444 9748 3459 9734 3444 9680 3417 9693
TIME...MOT...LOC 0051Z 292DEG 22KT 3446 9728 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:23 PM CDT, 1 hour 28 minutes earlier. Its key messages:

  • Updated at 538 PM CDT Sun Jun 8 2025
  • Significant severe weather with the potential of large to very large hail, destructive wind gusts, tornadoes, and flooding are possible this afternoon and evening.
  • Mainly dry and a bit cooler early this week.
  • Widespread rain chances return by midweek.
Area forecast discussion, Jun 8, 6:23 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Norman OK
623 PM CDT Sun Jun 8 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 538 PM CDT Sun Jun 8 2025

 - Significant severe weather with the potential of large to very
   large hail, destructive wind gusts, tornadoes, and flooding are
   possible this afternoon and evening.

 - Mainly dry and a bit cooler early this week.

 - Widespread rain chances return by midweek.

&&

.NEAR TERM...
(Today and tonight)
Issued at 114 PM CDT Sun Jun 8 2025

Surface-based thunderstorms are expected to develop by early to
mid-afternoon across the Oklahoma/Texas panhandles into northwest
Oklahoma as a mid/upper-level shortwave trough approaches a
surface cold front.

Initial thunderstorms are expected to be supercells with a
significant hail (2"+) and some tornado risk. With time, the
supercells are expected to grow upscale into a mesoscale
convective system (MCS) as they move to the southeast as a cold
pool becomes established.

There is the potential for destructive, straight-line winds (80
mph or stronger) that could produce damaging wind gusts and
embedded QLCS tornadoes as the forward-propagoting MCS
accelerates to the southeast Oklahoma into north Texas--especially
with any bowing segments. The greatest risk for any QLCS tornadoes
will be on the left side of any bowing segments.

Currently the most likely track of the MCS is across west-
central/southwest Oklahoma into western north Texas and southern
Oklahoma. However, central Oklahoma will be on the northeast
periphery of the MCS. Occasionally, a bookend-vortex can develop
on the northeast edge of an MCS that can produce severe weather.
Power outages are likely in the track of the most intense winds.

In addition to severe weather, heavy rainfall will result in a
continued threat for flooding. A Flood Watch has been issued for
southern Oklahoma and western north Texas, where the highest
confidence of heavy rainfall is with the complex of thunderstorms.
While we expect the complex to be progressive, it will not take a
of rainfall to cause flooding problems given the recent rainfall.
Widespread 1 to 3" of rainfall is expected with locally higher
amounts possible.

The complex of thunderstorms is expected to exit southeast
Oklahoma just after midnight tonight.

Mahale

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 114 PM CDT Sun Jun 8 2025

For Monday, there should be a general lull in shower and
thunderstorms in the wake of Sunday's MCS with cooler weather from
northerly winds. There could be some remnant convection across
western north Texas--but no severe weather is expected.

By Tuesday into Tuesday night, a subtle shortwave trough may
result in a chance of showers and thunderstorms across north Texas
into southern Oklahoma.

Mahale

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 117 AM CDT Sun Jun 8 2025

As the shortwave moves out of the southern Rockies into the southern
Plains Wednesday a closed low develops and then swings northeast
across the area, bringing more widespread rain to Oklahoma and north
Texas. Right now, limited instability at this time should mute the
overall severe risk, but a few severe storms can not be ruled out.
This split flow and rain chances continue through the end of the
week as multiple shortwaves traverse the southern Plains. Models are
indicating the potential for an upper ridge building out into the
Plains as we go through next weekend.

&&

.AVIATION...
(00Z TAFS)
Issued at 538 PM CDT Sun Jun 8 2025

Scattered to numerous thunderstorms have developed across the
Texas Panhandle and parts of western Oklahoma this afternoon.
These storms will continue to organize and move southeastward
through the evening hours. The stronger thunderstorms will
be capable of producing damaging winds, very heavy rainfall
and hail. CSM/LAW/SPS and eventually DUA may be impacted by these
storms. A cold front/outflow boundary has already moved across
parts of northern Oklahoma. Therefore, WWR/PNC may see storms this
evening, but storm intensity will likely be weaker. MVFR
conditions are likely near and within thunderstorms, with perhaps
MVFR ceilings possible behind a cold front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  64  84  64  87 /  70  10   0   0
Hobart OK         62  84  63  87 /  90  10   0   0
Wichita Falls TX  66  83  65  86 / 100  20  20  10
Gage OK           58  84  60  87 /  50   0   0   0
Ponca City OK     60  85  60  90 /  50   0   0   0
Durant OK         67  84  66  87 /  90  30  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 3 AM CDT Monday for OKZ014>018-021>025-027>029-
     033>048-050>052.

TX...Flood Watch until 3 AM CDT Monday for TXZ083>090.

&&

NEAR TERM...10
SHORT TERM...10
LONG TERM....30
AVIATION...06

In the hours before

Local storm report, Jun 8, 7:17 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
717 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Tstm Wnd Gst     2 SE Truscott           33.74N 99.79W
06/08/2025  M74 MPH          Knox               TX   Mesonet

&&

EM
Local storm report, Jun 8, 7:29 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
729 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Tstm Wnd Gst     2 SE Truscott           33.74N 99.79W
06/08/2025  M80 MPH          Knox               TX   Mesonet

&&

EM
Local storm report, Jun 8, 7:31 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
731 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     Tstm Wnd Gst     2 SE Truscott           33.74N 99.79W
06/08/2025  M81 MPH          Knox               TX   Mesonet

&&

EM
Local storm report, Jun 8, 7:36 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
736 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Tstm Wnd Gst     1 NNW Watonga           35.87N 98.42W
06/08/2025  M58 MPH          Blaine             OK   AWOS

            AWOS station KJWG Watonga.

&&

EM
Special weather statement, Jun 8, 7:43 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
743 PM CDT Sun Jun 8 2025

OKZ023>025-027>029-090130-
Grady OK-Oklahoma OK-Canadian OK-Caddo OK-Cleveland OK-McClain OK-
743 PM CDT Sun Jun 8 2025

...Strong thunderstorms will impact portions of northern Grady,
northeastern Caddo, southwestern Oklahoma, northwestern Cleveland,
southern Canadian and western McClain Counties through 830 PM CDT...

At 743 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Geary to 6 miles west of
Pocasset. Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oklahoma City, southwestern Norman, Moore, Del City, El Reno,
Newcastle, Blanchard, Purcell, Yukon, Bethany, Mustang, Warr Acres,
Noble, Tuttle, Hinton, Goldsby, Union City, Minco, Dibble, and Valley
Brook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3553 9747 3495 9738 3514 9820 3554 9853
TIME...MOT...LOC 0043Z 306DEG 33KT 3555 9825 3522 9806

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Mahale
Special weather statement, Jun 8, 7:46 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Norman OK
746 PM CDT Sun Jun 8 2025

OKZ040-041-046-047-090115-
Carter OK-Garvin OK-Johnston OK-Murray OK-
746 PM CDT Sun Jun 8 2025

...A strong thunderstorm will impact portions of northwestern
Johnston, south central Garvin, northern Carter and Murray Counties
through 815 PM CDT...

At 746 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Hennepin, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sulphur, Davis, Springer, Katie, Dougherty, Gene Autry, Tatums,
Hennepin, Pooleville, Lake Of The Arbuckles, and Turner Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3444 9749 3452 9744 3459 9736 3449 9682
      3420 9693
TIME...MOT...LOC 0046Z 287DEG 32KT 3448 9729

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

JT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:05 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNBlaine, Caddo, Canadian, Custer, Grady, Kingfisher and 2 more40 min
Jun 8, 7:14 PM CDTFlash Flood WarningOUNBlaine, Dewey3 hr
Jun 8, 7:27 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer, Dewey5 hr
Jun 8, 7:40 PM CDTFlash Flood WarningOUNBlaine, Caddo, Canadian, Custer, Dewey5 hr
Jun 8, 7:43 PM CDTSpecial Weather StatementOUNMcClain47 min
Jun 8, 7:46 PM CDTSpecial Weather StatementOUNMurray29 min
Jun 8, 7:51 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Cleveland, Grady, McClain, Oklahoma39 min
Jun 8, 7:54 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love51 min
Jun 8, 8:14 PM CDTTornado WarningOUNCarter, Murray46 min
Jun 8, 8:15 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray45 min
Jun 8, 8:21 PM CDTSevere Thunderstorm WarningOUNBryan39 min
Jun 8, 8:24 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Oklahoma, Pottawatomie51 min
Jun 8, 8:25 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray50 min
Jun 8, 8:27 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Carter, Coal, Garvin, Jefferson and 6 more6 hr
Jun 8, 8:36 PM CDTTornado WarningOUNBryan39 min
Jun 8, 8:38 PM CDTTornado WarningOUNAtoka, Bryan52 min
Jun 8, 8:44 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall, Murray46 min
Jun 8, 8:44 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston46 min
Jun 8, 8:52 PM CDTTornado WarningOUNBryan23 min
Jun 8, 8:59 PM CDTSevere Thunderstorm WarningOUNGarvin, Johnston, McClain, Murray, Pontotoc31 min
Jun 8, 9:01 PM CDTFlash Flood WarningOUNBryan6 hr
Jun 8, 9:03 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNBryan, Love, Marshall27 min
Jun 8, 9:03 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Hughes, Lincoln, McClain, Oklahoma and 3 more42 min
Jun 8, 9:11 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal49 min
Jun 8, 9:15 PM CDTFlash Flood WarningOUNAtoka, Bryan, Carter, Coal, Garvin, Johnston and 3 more6 hr
Jun 8, 9:15 PM CDTTornado WarningOUNBryan45 min
Jun 8, 9:32 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNBryan, Marshall28 min
Jun 8, 9:36 PM CDTSpecial Weather StatementOUNCoal, Hughes, Pontotoc, Pottawatomie, Seminole24 min
Jun 8, 9:39 PM CDTTornado WarningOUNBryan21 min
Jun 8, 9:43 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal47 min
Jun 8, 9:53 PM CDTRiver Flood WarningOUNBlaine, Canadian5 hr
Jun 8, 9:55 PM CDTSpecial Weather StatementOUNPottawatomie, Seminole35 min
Jun 8, 9:58 PM CDTRiver Flood AdvisoryOUNBlaine, Caddo, Canadian, Grady35 hr
Jun 8, 9:59 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan31 min
Jun 9, 2:34 AM CDTRiver Flood AdvisoryOUNBlaine, Canadian7 hr
Jun 9, 3:57 AM CDTRiver Flood AdvisoryOUNBryan10 hr
Jun 9, 8:58 AM CDTRiver Flood AdvisoryOUNPayne2 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.